MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX® RESPIRATORY PATHOGEN (RP) PANEL; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM

GENMARK DIAGNOSTICS, INC. EPLEX® RESPIRATORY PATHOGEN (RP) PANEL; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Catalog Number 09554998001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument's serial number is (b)(6).The issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.The issue is also consistent with low virus titers that can result in the detection of the influenza a subtype without the influenza a matrix, detection of the influenza a subtype without the influenza a matrix that can also indicate the presence of a novel strain, and for the influenza a matrix and subtype, there is the possibility of false negative values due to the presence of sequence variants in the viral targets of the test.The investigation did not identify a specific cause of the event.
 
Event or Problem Description
There was an allegation of questionable results using the eplex® respiratory pathogen (rp) panel for 1 patient sample on an eplex system.The patient sample was tested 3 times.It was reported that influenza a h3 was detected during the first test, and there was no signal found for the influenza a target.It was reported that for the second and third tests, no influenza targets were detected either time and no signal was identified in the data.

Brand Name
EPLEX® RESPIRATORY PATHOGEN (RP) PANEL
Common Device Name
RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21707932
Report Number3008632402-2025-00909
Device Sequence Number15940787
Product Code OCC
UDI-Device Identifier00857167005030
UDI-Public00857167005030
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Catalogue Number09554998001
Device Lot Number10236118
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown